Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 28, 1996, 2:04 PM PDT for Clark County, Nevada. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1996, 2:04 PM PDT (21:04 UTC)
- Expired
- Jul 28, 1996, 3:00 PM PDT
- In force
- 56 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2981 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 282105 FFWLAS NVC003-282200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 204 PM PDT SUN JUL 28 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 300 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...CENTRAL CLARK COUNTY AT 200 PM PDT...LAS VEGAS DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS DEVELOPING OVER PARTS OF THE LAS VEGAS METROPOLITAIN AREA. ONE STORM WAS LOCATED NEAR MCCARREN AIRPORT AND A SECOND SEVERE STORM WAS OVER THE SUMMERLIN AREA. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN WHICH WILL CAUSE FLASH FLOODING OF WASHES AND STREETS...ESPECIALLY UNDERPASSES. STRONG WINDS ARE ALSO POSSIBLE AS WINDS HAVE ALREADY GUSTED TO 48 MPH AT MCCARREN INTERNATIONAL AIRPORT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 9:09 AM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 28, 9:09 AM PDT, 4 hours 55 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 905 AM PDT SUN JUL 28 1996 VORT MAX INDETIFIED ON STLT WATER VAPOR LOOP IN CENT NV MOVG NWD WITH DRYING OF MID/UPR LVLS NOTED ACRS SERN CA/SRN NV FOLLOWING PASSAGE OF VORT. LTL OR NO DYNAMICS TO SPEAK OF TDA ACRS REGION BUT THERMODYNAMICS IN PLACE FOR CONVECTION TO INITIATE OVR MTNS. SFC DWPNTS HAVE INCRD ACRS PARTS OF NV ZN8 W/TPH SHOWING A +9 24 HR CHG WHILE IGM IS +5. LOW LVL MSTR INCR ACRS PARTS OF WRN AZ DUE IN PART TO OUTFLOW FRM OVERNIGHT CONVECTION. LTL DWPNT CHG FRM DRA-EED W/NO INDC OF A GULF CAL SURGE ALONG CO RVR. DRA 12Z SOUNDING HAS DECENT INVERTED V AND SHARP MODIFIED VALUES HAVE SIG CAPE (2000-3000 J/KG) WITH ONLY SFC HEATING. COMBINATION OF STG SFC HEATING...LOW LVL MSTR AND OROGRAPHICS SUFFICIENT FOR CONVECTION TDA. FFA CHECK LIST DOES NOT PRESENT A STG CASE OF SVR/FFW THREAT AND WILL NOT MAKE ANY SIG CHGS TO CURRENT FCST BY REINTRODUCING HIGHER POPS OR WORDING OF GUSTY WINDS ETC. LAS 221. NEMETH
In the hours before
Special weather statement, Jul 28, 12:30 PM PDT, 1 hour 34 minutes before
NVZ009-CAZ019-282130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1230 PM PDT SUN JUL 28 1996 ...THUNDERSTORMS BEGINNING AROUND SOUTHERN NEVADA... AT 1215 PM PDT...LAS VEGAS DOPPLER RADAR DETECTED DEVELOPING THUNDERSTORMS IN SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE MOST NOTABLE STORMS WERE LOCATED ALONG STATE HIGHWAY 164 BETWEEN NIPTON CALIFORNIA AND SEARCHLIGHT NEVADA. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 TO 15 MPH. OTHER STORMS WERE BEGINNING TO DEVELOP IN WESTERN CLARK COUNTY OVER THE SPRING MOUNTAINS...IN NORTHERN CLARK COUNTY OVER THE SHEEP RANGE AND OVER THE MOUNTAINS OF MOHAVE COUNTY ARIZONA. MORE STORMS CAN BE EXPECTED ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING WITH FAVORED AREAS OF DEVELOPMENT OVER HIGHER TERRAIN. BOATERS...HIKERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD KEEP A CLOSE EYE ON THE WEATHER AN BE PREPARED TO FIND SHELTER IF A STORM APPROACHES YOUR AREA. STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADAIR
Special weather statement, Jul 28, 12:33 PM PDT, 1 hour 31 minutes before
NVZ009-CAZ019-AZZ001>003-282130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1230 PM PDT SUN JUL 28 1996 ...THUNDERSTORMS BEGINNING AROUND SOUTHERN NEVADA... AT 1215 PM PDT...LAS VEGAS DOPPLER RADAR DETECTED DEVELOPING THUNDERSTORMS IN SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE MOST NOTABLE STORMS WERE LOCATED ALONG STATE HIGHWAY 164 BETWEEN NIPTON CALIFORNIA AND SEARCHLIGHT NEVADA. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 TO 15 MPH. OTHER STORMS WERE BEGINNING TO DEVELOP IN WESTERN CLARK COUNTY OVER THE SPRING MOUNTAINS...IN NORTHERN CLARK COUNTY OVER THE SHEEP RANGE AND OVER THE MOUNTAINS OF MOHAVE COUNTY ARIZONA. MORE STORMS CAN BE EXPECTED ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING WITH FAVORED AREAS OF DEVELOPMENT OVER HIGHER TERRAIN. BOATERS...HIKERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD KEEP A CLOSE EYE ON THE WEATHER AN BE PREPARED TO FIND SHELTER IF A STORM APPROACHES YOUR AREA. STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:45 PM PDT | Flash Flood Warning | VEF | Clark | 60 min |
| Jul 28, 1:45 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Jul 28, 2:04 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 56 min |
| Jul 28, 3:07 PM PDT | Flash Flood Warning | VEF | Clark | 68 min |
| Jul 28, 3:07 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 68 min |
| Jul 28, 3:09 PM PDT | Flash Flood Warning | VEF | Clark | 66 min |
| Jul 28, 3:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 66 min |
| Jul 28, 4:21 PM PDT | Flash Flood Warning | VEF | Clark | 39 min |
| Jul 28, 4:21 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 39 min |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.